Alert archive / Arizona / Flash Flood Watches in 2012
Flash Flood Watch 7, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood watch at Sep 7, 2012, 8:30 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2012, 8:30 AM MST (15:30 UTC)
- Expired
- Sep 7, 2012, 2:27 PM MST
- In force
- 6 hr
- Issued by
- NWS Phoenix, AZ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
736 WGUS65 KPSR 071530 FFAPSR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 830 AM MST FRI SEP 7 2012 ...LOCALLY HEAVY RAIN POSSIBLE THROUGH THIS EVENING... .SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE ACROSS SOUTHERN GILA COUNTY AND PORTIONS OF THE PHOENIX METRO AREA THROUGH THIS EVENING. FLASH FLOODING IS POSSIBLE IN MANY AREAS...ESPECIALLY THOSE THAT HAVE RECENTLY RECEIVED PRECIPITATION IN THE LAST COUPLE OF DAYS. AZZ023-024-028-080700- /O.NEW.KPSR.FF.A.0007.120907T1530Z-120908T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...MESA...PHOENIX...GLOBE...MIAMI... SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...APACHE JUNCTION... CASA GRANDE...FLORENCE 830 AM MST FRI SEP 7 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH- CENTRAL ARIZONA...INCLUDING THE FOLLOWING AREAS...IN EAST-CENTRAL ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA AND NORTHWEST AND NORTH CENTRAL PINAL COUNTY. THIS ALSO INCLUDES THE CITIES OF ROOSEVELT AND GLOBE...AND THE SUNFLOWER BURN AREA. * THROUGH THIS EVENING * HEAVY RAINS ARE POSSIBLE...AS HIGH AS ONE TO TWO INCHES IN ONE HOUR WITH SOME STORMS. THIS WILL LEAD TO URBAN FLOODING IN POOR DRAINAGE AREAS AS WELL AS THE POSSIBILITY OF FLASH FLOODING IN SOME SPOTS. NORMALLY DRY CREEK AND WASHES...NAMELY SYCAMORE CREEK...CAMPAIGN CREEK AND PINTO CREEK ARE SOME OF THE DRAINAGES THAT COULD SEE HEIGHTENED FLOWS DUE TO HEAVY RUNOFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$ HIRSCH
2 follow-up statements
323 WGUS65 KPSR 071821 FFAPSR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 1121 AM MST FRI SEP 7 2012 ...LOCALLY HEAVY RAIN POSSIBLE THROUGH THIS EVENING... .SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE ACROSS SOUTH-CENTRAL ARIZONA...INCLUDING PORTIONS OF THE GREATER PHOENIX METROPOLITAN AREA THROUGH THIS EVENING. FLASH FLOODING IS POSSIBLE IN MANY AREAS...ESPECIALLY THOSE THAT HAVE RECENTLY RECEIVED PRECIPITATION IN THE LAST COUPLE OF DAYS. AZZ022-027-080230- /O.EXA.KPSR.FF.A.0007.000000T0000Z-120908T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG... GILA BEND 1121 AM MST FRI SEP 7 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH-CENTRAL ARIZONA... INCLUDING THE FOLLOWING AREAS...IN SOUTH-CENTRAL ARIZONA... NORTHWEST MARICOPA COUNTY AND SOUTHWEST MARICOPA COUNTY. * THROUGH THIS EVENING * HEAVY RAINS ARE POSSIBLE...AS HIGH AS ONE TO TWO INCHES IN ONE HOUR WITH SOME STORMS. THIS WILL LEAD TO URBAN FLOODING IN POOR DRAINAGE AREAS AS WELL AS THE POSSIBILITY OF FLASH FLOODING IN SOME SPOTS. NORMALLY DRY CREEK AND WASHES ARE SOME OF THE DRAINAGES THAT COULD SEE HEIGHTENED FLOWS DUE TO HEAVY RUNOFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$ AZZ023-024-028-080230- /O.CON.KPSR.FF.A.0007.000000T0000Z-120908T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...MESA...PHOENIX...GLOBE...MIAMI... SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...APACHE JUNCTION... CASA GRANDE...FLORENCE 1121 AM MST FRI SEP 7 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA... INCLUDING THE FOLLOWING AREAS...IN EAST-CENTRAL ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA AND NORTHWEST AND NORTH CENTRAL PINAL COUNTY. * THROUGH THIS EVENING * HEAVY RAINS ARE POSSIBLE...AS HIGH AS ONE TO TWO INCHES IN ONE HOUR WITH SOME STORMS. THIS WILL LEAD TO URBAN FLOODING IN POOR DRAINAGE AREAS AS WELL AS THE POSSIBILITY OF FLASH FLOODING IN SOME SPOTS. NORMALLY DRY CREEK AND WASHES...NAMELY SYCAMORE CREEK...CAMPAIGN CREEK AND PINTO CREEK ARE SOME OF THE DRAINAGES THAT COULD SEE HEIGHTENED FLOWS DUE TO HEAVY RUNOFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$
319 WGUS65 KPSR 072127 FFAPSR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 227 PM MST FRI SEP 7 2012 ...THREAT OF FLASH FLOODING HAS SHIFTED INTO WESTERN ARIZONA... AZZ022>024-027-028-072230- /O.CAN.KPSR.FF.A.0007.000000T0000Z-120908T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA... PHOENIX...GLOBE...MIAMI...SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD... GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE 227 PM MST FRI SEP 7 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH- CENTRAL ARIZONA HAS BEEN CANCELLED. THE HEAVIEST RAIN HAS SUBSIDED AND THE THREAT FOR FLASH FLOODING HAS PUSHED WEST OF THE AREA. HOWEVER...MANY WASHES ACROSS SOUTH-CENTRAL ARIZONA WILL CONTINUE TO RUN THROUGH THIS EVENING. IF YOU ENCOUNTER WATER OF UNKNOWN DEPTH...TURN AROUND DONT DROWN. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$ AZZ021-080200- /O.NEW.KPSR.FF.A.0008.120907T2127Z-120908T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST CENTRAL DESERTS- INCLUDING THE CITIES OF...QUARTZSITE...SALOME 227 PM MST FRI SEP 7 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF WEST-CENTRAL ARIZONA... INCLUDING THE FOLLOWING AREA...IN WEST-CENTRAL ARIZONA...WEST CENTRAL DESERTS. * UNTIL 7 PM MST THIS EVENING * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF LA PAZ COUNTY THIS AFTERNOON AND EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAIN ALONG WITH FLOODING OF NORMALLY DRY WASHES...INCLUDING THE BOUSE WASH. THE STRONGEST STORMS WILL BE CAPABLE OF DROPPING A QUICK ONE TO TWO INCHES OF RAIN. URBAN FLOODING IS ALSO POSSIBLE AND MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN DRIVING ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood watch went out at Sep 7, 5:40 AM MST, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 7, 5:40 AM MST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 540 AM MST FRI SEP 7 2012 .UPDATE... UPDATED AVIATION AND FIRE WEATHER SECTIONS. && .SYNOPSIS... A VERY MOIST AND UNSTABLE MONSOON AIRMASS WILL CONTINUE TO COVER THE REGION THROUGH EARLY NEXT WEEK...AND LEAD TO A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. THUNDERSTORM COVERAGE AND INTENSITY WILL VARY FROM DAY TO DAY...WITH SOMEWHAT BETTER CHANCES EXPECTED OVER THE WEEKEND AND INTO NEXT MONDAY. HIGH TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW SEASONAL NORMALS EACH DAY GIVEN THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE. && .DISCUSSION... COMPLICATED WEATHER PATTERN ESTABLISHING ITSELF ACROSS THE REGION THIS MORNING FOLLOWING A SOMEWHAT ACTIVE DAY ON THURSDAY. PORTIONS OF SOUTHERN ARIZONA DID VERY WELL PRECIP-WISE YESTERDAY WHILE THE MAJORITY OF THE PHOENIX METRO ONLY SAW DUST...A FEW HUNDREDTHS HERE AND THERE...A FEW TENTHS IN THE FAR NW VALLEY. WATER VAPOR AND RADAR IMAGERY AT 09Z REVEAL REMNANT CONVECTION ACROSS EASTERN ARIZONA AND A DEVELOPING MCV ACROSS SOUTHERN GILA COUNTY. WHILE STORMS DO NOT APPEAR STRONG AT THIS TIME...ACARS SOUNDINGS CONTINUE TO REVEAL 300-400 J/KG OF UNCAPPED CAPE ABOVE 750MB...MOST LIKELY THE REASON THESE STORMS REFUSE TO DIE OFF 9 HRS AFTER SUNSET. ALSO SOME HINT OF SOME DEVELOPING CONVECTION ACROSS CENTRAL PIMA COUNTY ALTHOUGH THAT PORTION OF THE STATE WAS WORKED OVER PRETTY HEAVILY ON THURSDAY. A FEW SPOT CHECKS ACROSS THE REGION REVEAL THE 00Z NAM HAS INITIALIZED THE TEMP/MOISTURE/WIND FIELDS BETTER THAN THE GFS AND EURO.../GFS LOOKS ENTIRELY TOO DRY AT NEARLY ALL SITES/ THUS THE FORECAST FOR THE FIRST 24 HOURS WILL BE HEAVILY WEIGHTED TOWARD THE NAM SOLUTION. THE NAM SHOWS LINGERING CONVECTION ACROSS PORTIONS OF SE AZ THIS MORNING...GRADUALLY TRANSITIONING TO A MORE TYPICAL MONSOON ORIENTATION ALONG THE RIM LATER THIS AFTERNOON. ABUNDANT MOISTURE WITH MIXING RATIOS AROUND 12 G/KG AND MLCAPES AOA 1000 J/KG ARE ONLY PART OF THE EQUATION NATURALLY...BIG QUESTION IS WHETHER THE REMNANT MCV WILL ALLOW FOR ANY STORMS TO MOVE OFF THE RIM AND INTO THE VALLEY LATER TODAY. AT THIS POINT IT LOOKS TO BE A SLIGHTLY-MORE-ACTIVE-THAN-USUAL DAY AND POPS WERE DRAWN APPROX 10 PERCENT ABOVE CLIMO GIVEN THE PRESENCE OF THE MCV IN THE AREA. ONE CONCERN WORTH MENTIONING IS LINGERING CLOUD COVER AS IT WILL TAKE A FEW HOURS TO SCOUR OUT ALL THE MID AND HIGH MOISTURE AND MAY NOT BE MOSTLY SUNNY UNTIL LATE MORNING. THE WEEKEND LOOKS TO BE PARTICULARLY ACTIVE AND THE MODELS HAVE BEEN HINTING AT THIS FOR THE PAST FEW DAYS. A FEW 700-300MB INVERTED TROUGHS ARE EXPECTED TO MOVE THROUGH THE REGION THIS WEEKEND...AND SHOULD INTERACT WITH A LARGER MORE WELL DEFINED 200-300MB PVD /PRESENTLY OVER BAJA CALIFORNIA/. INTERESTINGLY ENOUGH...THE USUALLY ACTIVE PORTIONS NORTH AND EAST OF PHOENIX MAY SEE A BIT OF A BREAK AT TIMES THIS WEEKEND AS THE GREATEST MOISTURE AND INSTABILITY ORIENT INTO A LAS VEGAS TO NOGALES AXIS. ALL GUIDANCE PRETTY MUCH AGREES THAT SOUTHERN GILA COUNTY MAY SEE LITTLE TO NO INSTABILITY SATURDAY AND SUNDAY. NOT SAYING THESE AREAS WILL BE DRY ALTOGETHER...BUT I REFINED THE POPS TO BETTER REFLECT THE AXIS OF MOISTURE/INSTABILITY. POPS WERE INCREASED ACROSS THE PHOENIX METRO AS WELL BUT AS USUAL...THERE IS JUST ENOUGH UNCERTAINTY IN THE GUIDANCE TO PRECLUDE ME FROM GOING MUCH ABOVE 40-50 PERCENT. WILL STORMS FORM OVER SOUTHERN ARIZONA AND MOVE NORTHWARD OR WILL STORMS FORM OVER NORTHERN MARICOPA COUNTY AND MISS PHOENIX ALTOGETHER...THESE ARE MY MAIN QUESTIONS THIS MORNING. HOPE TO GAIN SOME CLARITY FROM THE HI-RES WRF MODELS LATER TODAY. SIMILAR CONVECTIVE DEVELOPMENT IS EXPECTED ON SUNDAY WITH THE BEST CHANCES FROM PHOENIX WESTWARD TO THE COASTAL MOUNTAINS OF CALIFORNIA. WESTERLY FLOW ALOFT BEGINS TO TAKE SHAPE ON MONDAY AS THE UPPER LEVEL PVD MOVES THROUGH SOUTHERN ARIZONA INTO NEW MEXICO. MOISTURE SHOULD WORK ITS WAY BACK INTO EASTERN ARIZONA AND ALL LOCATIONS SHOULD SEE A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS. MONDAY COULD BE THE BEST CHANCE AREA-WIDE FOR PRECIP GIVEN FAVORABLE UPPER LEVEL SUPPORT AND POPS WERE INCREASED INTO THE 40-50 PERCENT RANGE TO REFLECT THIS. FOLLOWING THE TROUGH...A GRADUAL DECREASE IN MOISTURE AND INSTABILITY WILL GREATLY REDUCE THE AMOUNT OF STORMS FROM TUESDAY ONWARD. COULD SEE A FEW RENEGADE STORMS EAST OF PHOENIX ON TUESDAY WHERE SOME MOISTURE AND INSTABILITY WILL RESIDE /PER THE SLOWER ECMWF SOLUTION/ BUT WESTERLY FLOW WILL STEER THESE STORMS AWAY FROM THE DESERTS. 1000-700MB MOISTURE DROPS ALL THE WAY DOWN TO AROUND 6 G/KG ON WEDNESDAY WITH BARELY ANY INSTABILITY TO SPEAK OF ANYWHERE IN THE STATE. MAY STRUGGLE TO EVEN GET AFTERNOON CU LATE NEXT WEEK AND POPS WERE REDUCED WELL BELOW CLIMO FOR THE END OF THE FORECAST PERIOD. WITH ELEVATED MOISTURE...TEMPS SHOULD STAY AOB NORMAL THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. TEMPS WILL CLIMB SLIGHTLY FROM THE MIDDLE OF NEXT WEEK ONWARD IN RESPONSE TO DECREASING MOISTURE BUT STILL IN THE BALLPARK OF NORMAL FOR MID SEPTEMBER. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL... A WEAK WEATHER DISTURBANCE ALONG WITH ABUNDANT MOISTURE OVER THE SOUTHERN HALF OF ARIZONA WILL LEAD TO SHOWER AND THUNDERSTORM ACTIVITY IN SOMETHING OF A RANDOM PATTERN THIS MORNING. SHWRS/TSTMS WILL BE POSSIBLE ANYWHERE DESPITE THE LACK OF SURFACE HEATING. THUS THE VCSH/VCTS IN THE PHOENIX AREA TAFS. NAM MODEL SEEMS TO BE DOING A BETTER JOB EARLY THIS MORNING THAN THE GFS AND IT INDICATES MORE SHOWER ACTIVITY THIS MORNING THAN LATER THIS AFTERNOON. 09Z RUC INDICATES THIS AS WELL. WITH ALL THE MOISTURE AND CLOUDINESS...OPTIMAL INSTABILITY MAY NOT BE REALIZED. THIS...ALONG WITH UNCERTAINTIES IN TIMING AND LOCATION OF PRECIP IS WHY TEMPO SHRA/TSRA WAS WITHHELD FROM THE TAFS. ANY TSTMS THAT MOVE OVER AN AIRFIELD WILL BE ABLE TO REDUCE VSBYS AT OR BELOW 6SM IN HEAVY RAIN. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... NAM AND RUC INDICATE THAT THE LOWER COLORADO RIVER VALLEY WILL HAVE A BETTER CHANCE AT PRECIP THIS AFTERNOON THAN THE IMPERIAL VALLEY. A LOT OF UNCERTAINTIES REMAIN REGARDING INSTABILITY AND THUS THE OCCURRENCE OF CONVECTIVE SHOWERS. ANTICIPATE THAT LA PAZ COUNTY WILL BE ACTIVE ENOUGH LATER TODAY TO PRODUCE STORMS IN THE VICINITY OF KBLH. CANT RULE OUT STORM POSSIBILITIES FOR KIPL BUT TOO LOW AT THIS TIME TO REFLECT IN THE TAFS. SIGNIFICANTLY REDUCED VISIBILITIES IN HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER SHOWERS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SUNDAY THROUGH THURSDAY... LINGERING MOISTURE WILL MAINTAIN AN ELEVATED CHANCE OF THUNDERSTORMS FOR EARLY NEXT WEEK. DEEPER WESTERLY FLOW WILL LEAD TO A DOWNTREND IN ATMOSPHERIC MOISTURE BEGINNING TUESDAY. THUS...HUMIDITIES AND STORM CHANCES WILL DECLINE FROM WEST TO EAST. THERE WILL BE ONLY A SLIGHT CHANCE OF THUNDERSTORMS LEFT OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA ON WEDNESDAY AND THURSDAY. MINIMUM HUMIDITIES WILL DROP INTO THE UPPER TEENS OVER SOUTHEAST CALIFORNIA BY THURSDAY. APART FROM THUNDERSTORM OUTFLOWS...NO STRONG WINDS ARE ANTICIPATED. AFTERNOON WINDS ARE EXPECTED TO FAVOR SOUTHWEST AND WESTERLY DIRECTIONS FOR MOST AREAS BEGINNING TUESDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...LEINS AVIATION...AJ FIRE WEATHER...AJ
Hazardous weather outlook, Sep 7, 4:35 AM MST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 435 AM MST FRI SEP 7 2012 AZZ020>028-CAZ031-081400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- 435 AM MST FRI SEP 7 2012 /435 AM PDT FRI SEP 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TODAY. THE PRIMARY HAZARDS WILL BE GUSTY WINDS...LIGHTNING...AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEKEND INTO EARLY NEXT WEEK. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST AND DEADLY CLOUD TO GROUND LIGHTNING. STORM CHANCES WILL DECREASE FROM TUESDAY ONWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. CAZ030-032-033-081400- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 435 AM PDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...THE STRONGEST OF WHICH MAY PRODUCT GUSTY WINDS...LIGHTNING...AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEKEND INTO EARLY NEXT WEEK. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST AND DEADLY CLOUD TO GROUND LIGHTNING. STORM CHANCES WILL DECREASE FROM TUESDAY ONWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:09 PM MST | Areal Flood Advisory | PSR | Maricopa, Yuma | 111 min |
| Sep 6, 5:43 PM MST | Areal Flood Advisory | PSR | Yuma | 57 min |
| Sep 6, 5:44 PM MST | Special Weather Statement | PSR | Maricopa | 61 min |
| Sep 6, 5:58 PM MST | Special Weather Statement | PSR | 62 min | |
| Sep 6, 6:20 PM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 115 min |
| Sep 6, 6:35 PM MST | Areal Flood Advisory | PSR | Yuma | 115 min |
| Sep 6, 7:04 PM MST | Blowing Dust Advisory | PSR | 116 min | |
| Sep 7, 7:41 AM MST | Areal Flood Advisory | PSR | Maricopa | 109 min |
| Sep 7, 7:53 AM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 112 min |
| Sep 7, 9:30 AM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
| Sep 7, 9:30 AM MST | Special Weather Statement | PSR | Maricopa | 45 min |
| Sep 7, 9:45 AM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Sep 7, 9:53 AM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 112 min |
| Sep 7, 11:07 AM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 113 min |
| Sep 7, 11:44 AM MST | Areal Flood Warning | PSR | Maricopa, Pinal | 4 hr |
| Sep 7, 12:00 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Sep 7, 12:52 PM MST | Flash Flood Warning | PSR | Maricopa | 113 min |
| Sep 7, 2:27 PM MST | Flash Flood Watch | PSR | 5 hr | |
| Sep 7, 2:51 PM MST | Areal Flood Advisory | PSR | La Paz | 31 min |
| Sep 7, 3:20 PM MST | Areal Flood Advisory | PSR | La Paz | 115 min |
| Sep 7, 3:40 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 46 min |
| Sep 7, 4:16 PM MST | Special Weather Statement | PSR | 29 min |
Nearby
Flash Flood Watches in Arizona, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.